MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. COFIX SSYTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. COFIX SSYTEM; SPINOUS PROCESS PLATE
Model Number RQI00010
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional inspections were not performed due to the implant fixation screw not being available for inspection.A dhr review was not performed due to manufacturing records not being available to review as part of the complaint investigation.The risk analysis fmea was reviewed which included "broken or damaged screw or sleeve during implantation", with "misalignment of screw ans [sic] sleeve during tightening" as a potential cause of hazard.The risk was mitigated by designing a special lateral screw inserter, and the risk/benefit ratio was recorded as "remaining risk is acceptable when weighted against the benefits." it may be possible for a system fixation screw to break if excessive rotational force was applied while tightening, or if there was misalignment of the screw and sleeve during tightening.It could be possible to apply excessive rotational force to the system fixation screw if the screw and sleeve were rotated beyond what is required to secure the implant in its final location.Misalignment of the screw and sleeve could allow for cross-threading when engaged and tightened.A cross-threaded screw and sleeve may seize, and additional force applied may result in the reported implant malfunction.Correct alignment of the screw and sleeve of the fixation screw must be achieved for appropriate engagement.A special lateral screw inserter was designed to aid in appropriate alignment of the screw and sleeve prior to engagement and rotation.The root cause of this complaint cannot be reliably determined.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this product family for complaints from the field.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2023.It was reported that a fixation screw from a system implant fractured while being final tightened for implant placement.There were no known patient complications or delay in treatment associated with this complaint.An alternate available fixation screw was used to successfully complete the surgical procedure.

Brand Name
COFIX SSYTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key17961975
Report Number3005031160-2023-00018
Device Sequence Number6565216
Product Code PEK
UDI-Device Identifier04260148898242
UDI-Public04260148898242
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201704
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRQI00010
Device Lot Number2021001856
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale